Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)


Noncommutative curves and noncommutative surfaces

Authors: J. T. Stafford and M. Van den Bergh
Journal: Bull. Amer. Math. Soc. 38 (2001), 171-216
MSC (2000): Primary 14A22, 14F05, 16D90, 16P40, 16S80, 16W50, 18E15
Published electronically: January 9, 2001
MathSciNet review: 1816070
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this survey article we describe some geometric results in the theory of noncommutative rings and, more generally, in the theory of abelian categories.

Roughly speaking and by analogy with the commutative situation, the category of graded modules modulo torsion over a noncommutative graded ring of quadratic, respectively cubic, growth should be thought of as the noncommutative analogue of a projective curve, respectively surface. This intuition has led to a remarkable number of nontrivial insights and results in noncommutative algebra. Indeed, the problem of classifying noncommutative curves (and noncommutative graded rings of quadratic growth) can be regarded as settled. Despite the fact that no classification of noncommutative surfaces is in sight, a rich body of nontrivial examples and techniques, including blowing up and down, has been developed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 14A22, 14F05, 16D90, 16P40, 16S80, 16W50, 18E15

Retrieve articles in all journals with MSC (2000): 14A22, 14F05, 16D90, 16P40, 16S80, 16W50, 18E15

Additional Information

J. T. Stafford
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, MI 48109

M. Van den Bergh
Affiliation: Departement WNI, Limburgs Universitair Centrum, 3590 Diepenbeek, Belgium

PII: S 0273-0979(01)00894-1
Keywords: Noetherian graded rings, noncommutative projective geometry, deformations, twisted homogeneous coordinate rings
Received by editor(s): October 18, 1999
Received by editor(s) in revised form: May 20, 2000
Published electronically: January 9, 2001
Additional Notes: The first author was supported in part by an NSF grant
The second author is a senior researcher at the FWO and was partially supported by the Clay Research Institute during the preparation of this article.
Article copyright: © Copyright 2001 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia